Alert archive / Arkansas / Flash Flood Warnings in 2006

Flash Flood Warning 32, NWS Little Rock, AR

July 29, 2006Independence County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 29, 2006, 3:49 PM CDT for Independence County, Arkansas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2006, 3:49 PM CDT (20:49 UTC)
Expired
Jul 29, 2006, 5:45 PM CDT
In force
116 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Independence County, AR

The radar

The Little Rock radar (KLZK), 119 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1548 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:51 PM CDT, 58 minutes earlier.

Area forecast discussion, Jul 29, 2:51 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
251 PM CDT SAT JUL 29 2006

.DISCUSSION...
ISOLATED ECHOES OVER THE EXTREME NORTHERN SECTIONS SHOULD BE
DISSIPATING SOON BY THE TIME THIS FORECAST BECOMES EFFECTIVE.
UPPER RIDGE REESTABLISHES ITSELF RATHER QUICKLY OVER THE SOUTHERN
PART OF THE COUNTRY. ONE SHORT WAVE ATTEMPTS TO BREAK IT DOWN
DURING THE MIDDLE OF NEXT WEEK...BUT IT BARELY MANAGES TO NUDGE A
WEAK SURFACE FRONT CLOSE TO THE NORTHERN BORDER OF OUR COUNTY
WARNING AREA. BASICALLY THE ENTIRE PERIOD WAS LEFT AS A DRY
FORECAST. WITHOUT A FRONTAL PASSAGE...TEMPERATURES WILL REACH
ABOVE NORMAL LEVELS WITHOUT TROUBLE. THIS PROMPTED THE ISSUANCE OF
HEAT ADVISORIES FOR SUNDAY AND MONDA FROM MORNING UNTIL LATE
AFTERNOON FOR THE SOUTHERN TWO THIRDS OF THE AREA.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  76  98  75  97 /  10  10  10  10
HARRISON AR       75  96  74  96 /  10  10  10  10
HOT SPRINGS AR    77  99  76  97 /  10  10  10  10
PINE BLUFF AR     77  98  76  97 /  10  10  10  10
MOUNTAIN HOME AR  73  98  74  96 /  10  10  10  10
MONTICELLO AR     77 101  78 100 /  10  10  10  10
SEARCY AR         74  97  75  97 /  10  10  10  10
MOUNT IDA AR      77  98  77  97 /  10  10  10  10
RUSSELLVILLE AR   74  97  76  96 /  10  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM SATURDAY FOR ARZ052-ARZ053-ARZ054-
ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-
ARZ068-ARZ069.

HEAT ADVISORY FROM 10 AM SUNDAY TO 8 PM SUNDAY FOR ARZ030-ARZ031-
ARZ032-ARZ033-ARZ034-ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-
ARZ043-ARZ044-ARZ045-ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-
ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-
ARZ069.

HEAT ADVISORY FROM 10 AM MONDAY TO 8 PM MONDAY FOR ARZ030-ARZ031-
ARZ032-ARZ033-ARZ034-ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-
ARZ043-ARZ044-ARZ045-ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-
ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-
ARZ069.

&&

SHORT AND LONG TERM...32
Hazardous weather outlook, Jul 29, 5:00 AM CDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT JUL 29 2006

ARZ052>057-062>069-301000-
ARKANSAS-BRADLEY-CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-GRANT-
HOT SPRING-JEFFERSON-LINCOLN-OUACHITA-PIKE-
500 AM CDT SAT JUL 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS..

.DAY ONE...TODAY AND TONIGHT

HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS THE MID SOUTH WITH A
RETURN TO HOT AND DRY CONDITIONS ALONG WITH ELEVATED HUMIDITY
LEVELS. THE COMBINATION OF HIGH HUMIDITY AND HOT WEATHER WILL YIELD
HIGH HEAT INDICES THIS AFTERNOON ACROSS SOUTHERN ARKANSAS. HEAT
INDICES WILL TOP OUT NEAR 105 DEGREES THIS AFTERNOON. AS SUCH...A
HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON ACROSS THE SOUTH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE AREA OF HIGH PRESSURE WILL BE LOCKED IN FOR A GOOD PART OF THE
UPCOMING WEEK. LITTLE IF ANY PRECIPITATION OTHER THAN AN ISOLATED
AFTERNOON THUNDERSTORM IS EXPECTED. HEAT INDICES WILL TOP OUT IN
EXCESS OF 105 DEGREES SUNDAY AFTERNOON. THE HEAT ADVISORY WILL
CONTINUE THROUGH EARLY SUNDAY EVENING. THERE IS A GOOD POSSIBILITY
THAT ADDITIONAL HEAT ADVISORIES WILL BE NEEDED LATER IN THE WEEK AS
THE UPPER LEVEL HIGH WILL HAVE THE AREA FIRMLY IN ITS GRASP.

.SPOTTER INFORMATION STATEMENT...

SPOTTED ACTIVATION IS NOT EXPECTED.

ARZ003>007-012>016-021>025-030>034-037>047-301000-
BAXTER-BOONE-CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND-INDEPENDENCE-
IZARD-JACKSON-JOHNSON-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-
NEWTON-PERRY-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-
STONE-VAN BUREN-WHITE-WOODRUFF-YELL-
500 AM CDT SAT JUL 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS..

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HOT AND DRY WEATHER WILL RETURN TO THE REGION AS AN UPPER LEVEL HIGH
BUILDS OVER THE MID SOUTH. ALONG WITH HOT TEMPERATURES...HUMIDITY
LEVELS WILL BE ELEVATED. AFTERNOON HEAT INDICES WILL APPROACH 100
DEGREES THIS AFTERNOON OVER THE MAJORITY OF THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE AREA OF HIGH PRESSURE WILL BE LOCKED IN FOR A GOOD PART OF THE
UPCOMING WEEK. LITTLE IF ANY PRECIPITATION OTHER THAN AN ISOLATED
AFTERNOON THUNDERSTORM IS EXPECTED. HEAT INDICES WILL TOP OUT IN
EXCESS OF 105 DEGREES SUNDAY AFTERNOON OVER MOST OF CENTRAL AND
SOUTHERN ARKANSAS AND THE HEAT ADVISORY WILL BE EXPANDED NORTHWARD.
THE HEAT ADVISORY WILL BE ROUGHLY SOUTH OF A PARIS TO DANVILLE TO
CONWAY TO SEARCY TO AUGUSTA LINE.

EVEN IN AREAS WHERE THE HEAT ADVISORY IS NOT IN EFFECT...AFTERNOON
HEAT INDICES WILL APPROACH 100 DEGREES. THERE IS A GOOD POSSIBILITY
THAT ADDITIONAL HEAT ADVISORIES WILL BE NEEDED LATER IN THE WEEK AS
THE UPPER LEVEL HIGH WILL HAVE THE AREA FIRMLY IN ITS GRASP.

.SPOTTER INFORMATION STATEMENT...

SPOTTED ACTIVATION IS NOT EXPECTED.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

38/56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 3:45 AM CDTHeat AdvisoryLZKArkansas, Bradley, Calhoun, Clark, Cleveland, Conway and 19 more40 hr
Jul 29, 3:45 AM CDTHeat AdvisoryLZKArkansas, Bradley, Calhoun, Clark, Cleveland, Dallas and 8 more15 hr
Jul 29, 3:04 PM CDTHeat AdvisoryLZKArkansas, Bradley, Calhoun, Clark, Cleveland, Conway and 21 more53 hr
Jul 29, 3:24 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson36 min
Jul 29, 4:06 PM CDTFlash Flood WarningLZKSearcy114 min

Nearby

Flash Flood Warnings in Arkansas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.